Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Norman, OK

March 15, 201516 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Mar 15, 2015, 2:47 PM CDT for 16 counties in Oklahoma. It took effect at Mar 16, 2015, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2015, 2:47 PM CDT (19:47 UTC)
In effect from
Mar 16, 2015, 12:00 PM CDT
Expired
Mar 16, 2015, 9:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 71 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS84 KOUN 151947
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT SUN MAR 15 2015


OKZ004>006-009>011-014-015-161000-
/O.UPG.KOUN.FW.A.0002.150316T1700Z-150317T0000Z/
/O.NEW.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
247 PM CDT SUN MAR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT MONDAY FOR
VERY WARM... DRY AND WINDY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING... NOON TO 7 PM.

* WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURE...80 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ016-021-161000-
/O.NEW.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/
CUSTER-BECKHAM-
247 PM CDT SUN MAR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT MONDAY FOR
VERY WARM... DRY AND WINDY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. 

* TIMING... NOON TO 7 PM.

* WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURE...80 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
3 follow-up statements
858 
WWUS84 KOUN 160815
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT MON MAR 16 2015

...VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON...

OKZ007-008-012-013-017-018-161615-
/O.EXA.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/
GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-
315 AM CDT MON MAR 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR VERY WARM... DRY AND WINDY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING... NOON TO 7 PM.

* WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...9 TO 20 PERCENT.

* TEMPERATURE...80 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004>006-009>011-014>016-021-161615-
/O.CON.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BECKHAM-
315 AM CDT MON MAR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR VERY WARM... DRY AND WINDY CONDITIONS...

* TIMING... NOON TO 7 PM.

* WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURE...80 TO 87 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

KURTZ
801 
WWUS84 KOUN 161546
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1046 AM CDT MON MAR 16 2015

...CRITICAL FIRE WEATHER CONDITIONS TO OCCUR THIS AFTERNOON...

OKZ004>018-021-170000-
/O.CON.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-
1046 AM CDT MON MAR 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR VERY WARM... DRY AND WINDY CONDITIONS...

* TIMING... NOON TO 7 PM.

* WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURE...80 TO 87 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
968 
WWUS84 KOUN 162341
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT MON MAR 16 2015

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE EARLY THIS
EVENING...

OKZ012-013-017-018-170045-
/O.CAN.KOUN.FW.W.0002.000000T0000Z-150317T0000Z/
GARFIELD-NOBLE-BLAINE-KINGFISHER-
641 PM CDT MON MAR 16 2015

...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING. 

THE RED FLAG WARNING HAS BEEN CANCELLED FOR GARFIELD... NOBLE...
BLAINE AND KINGFISHER COUNTIES AS HUMIDITY HAS INCREASED IN THESE
AREAS. HOWEVER... CAUTION IS STILL URGED TO PREVENT THE START OR
SPREAD OF A WILDFIRE.

$$

OKZ004>011-014>016-021-170200-
/O.EXT.KOUN.FW.W.0002.000000T0000Z-150317T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-ROGER MILLS-
DEWEY-CUSTER-BECKHAM-
641 PM CDT MON MAR 16 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR NORTHERN AND WESTERN OKLAHOMA...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* TIMING... THROUGH 9 PM.

* WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURE...75 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:39 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 15, 2:39 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT SUN MAR 15 2015

.DISCUSSION...
ANOTHER BEAUTIFUL DAY TODAY ACROSS MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS. THE WARM WEATHER WILL CONTINUE ON MONDAY... HOWEVER
THE WINDS WILL BE QUITE A BIT STRONGER AND TEMPERATURES WILL BE
SOME 5 TO 10 DEGREES WARMER THAN TODAY. THIS WILL LEAD TO SOME
WILDFIRE CONCERNS ACROSS PORTIONS OF WESTERN/NORTHWESTERN OKLAHOMA
MONDAY AFTN. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING.

A COLD FRONT WILL THEN MAKE ITS WAY INTO NORTHERN OKLAHOMA AROUND
SUNRISE TUESDAY MORNING AND QUICKLY MOVE SOUTH ACROSS THE AREA
DURING THE DAY TUESDAY. AS THIS OCCURS... THE LARGE UPPER LOW OVER
THE BAJA WILL EJECT NORTHEAST ACROSS THE AREA... PRODUCING
WIDESPREAD RAIN. THIS WILL LIKELY BEGIN LATE TUESDAY AFTN ACROSS
THE RED RIVER VALLEY AND SPREAD NORTH AND NORTHEAST OVERNIGHT TUE
NIGHT.

IT DOES APPEAR AT THIS TIME THAT PARTS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS COULD SEE IN AS MUCH AS A HALF TO PERHAPS
THREE-QUARTERS OF AN INCH OF RAIN WITH SOME HIGHER AMOUNTS ACROSS
CENTRAL INTO EASTERN OKLAHOMA THROUGH THE DAY ON WEDNESDAY.

MUCH OF THE DAY ON THURSDAY WILL BE DRY AS WE WILL BE BETWEEN
SYSTEMS... HOWEVER THE NEXT ONE WILL APPROACH QUICKLY BRINGING
RAIN BACK INTO WESTERN SECTIONS BY LATE IN THE DAY THURSDAY. BEST
CHANCES WILL BE ACROSS THE SOUTHWESTERN HALF OF THE AREA WITH THIS
ONE BEFORE IT SHIFTS SOUTH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  49  77  55  69 /   0   0   0  10
HOBART OK         46  78  54  68 /   0   0   0  10
WICHITA FALLS TX  47  79  56  75 /   0   0   0  30
GAGE OK           42  84  48  61 /   0   0   0  10
PONCA CITY OK     47  80  51  65 /   0   0   0  10
DURANT OK         49  74  56  76 /   0   0   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TO 7 PM CDT MONDAY FOR OKZ004>006-
     009>011-014>016-021.

TX...NONE.
&&

03/30
Hazardous weather outlook, Mar 15, 4:35 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
435 AM CDT SUN MAR 15 2015

OKZ004>048-050>052-TXZ083>090-160945-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
435 AM CDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FIRE WEATHER...
VERY HIGH FIRE DANGER CONDITIONS ARE EXPECTED TO DEVELOP MONDAY
ACROSS WEST CENTRAL AND NORTHWESTERN OKLAHOMA. UNSEASONABLY WARM
TEMPERATURES WILL COMBINE WITH VERY DRY CONDITIONS AND GUSTY
SOUTHWEST WINDS MONDAY AFTERNOON. A FIRE WEATHER WATCH IS IN
EFFECT FOR MONDAY BETWEEN NOON AND 7 PM CDT. ANY FIRES THAT
DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS
DISCOURAGED.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS MAY DEVELOP LATE TUESDAY AFTERNOON ACROSS
PORTIONS OF FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:26 AM CDTFire Weather WatchOUNAlfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more11 hr

Nearby

Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.